TheLupusSite.com banner

1 - 9 of 9 Posts

·
Registered
Joined
·
40 Posts
Discussion Starter #1
Hi Everyone,

I couldn't think of a shorter title as I wanted to get as many responses as I can to this one!

I have been in a flare for approx 1 month, haven't flared properly as in a long flare for 8 years now!! Wow huh.

Anyway, my GP has put me on 50 mg of prednisilone a day for 3 days and now I have reduced to 25 mg a day.

Since starting the pred I almost immediatly lost the terrible joint and muscle aches and felt much better to be out of such pain - as you can imagine. It was a real lift.

Today I am on the reduced rate of 25 mg (tablet taken 5 hours ago) and I am not sure if it is in my head or not - but........I feel like I am going backwards already!! Would that be right?

My wrists and fingers are aching and my muscles are becoming sore again. The other problem is that I am feeling slightly anxious with butterfly's in my tummy and chest and have slight palputations. Again......is this in my head!!!! Or is it a common withdrawal symptom when lowering dose rates of pred.

I hate being so out of control and not being able to work out what is going on. I can't reach my GP as she has gone on holiday for the Easter break.

I am so hoping someone can give me some advice. It is such an eye opener finding this site on the weekend and speaking to people who understand. In the 30 years I have had SLE this is the first time I feel like I am safe in speaking about it.

Thanks in advance. Sending best wishes and good health to everyone.
 

·
Registered
Joined
·
2,404 Posts
Dear Lyn, Even 25 mgs. is still a high enough dose to make you anxious,so I think that when you have cut down further the anxiety will go.
I do know what you mean about the feelings though. I find too much pred makes me very anxious and almost manic.

I am glad you found us.

x Lola
 

·
Registered
Joined
·
8 Posts
Hi Lyn,
I am also weaning off Predisone at this time, but at a much smaller dosage,
15mg down to 5mg at weekly intervals. It was amazing how quickly the joint pain disapeared! I have also noticed the symptoms you have decscibed.
For me, they usually eased as my body adjusted to the smaller dose. This is the first time I have ever used steroids so I wasn't sure the reaction. Here is to hoping our joint and body pains don't return!!!
Take care,
JJ
 

·
Registered
Joined
·
150 Posts
Hi Lyn,

I think everyone's different -both in terms of their lupus and then their pred doses.

I recently had a bad flare and was in hospital and had 3 pulses of steroids iv (into the vein). After this I was told to take 20mg for 2 weeks, then 17.5mg for 2 weeks then 15 for 2 weeks then 12.5mg for 2 weeks etc. I usually get stuck around 12.5mg as any lower and I find myself flaring.

I am sorry to hear you've been feeling so rough. I am now onto the 17.5mg and like you I can feel the symptoms (some of them and not quite as severe YET!) coming back. In the past when I've reduced steroids I find that it can make you feel achy etc, a bit like lupus can, but the difference is that with the steroid reduction, if you stick with it, the aches go within a day or two, whereas with lupus they don't!

I hope this is helpful and along the lines of what you wanted to find out
Take care,
Cathy x
 

·
Registered
Joined
·
642 Posts
Hi,
I didn't do so well on a high dose of pred.
Felt edgy and anxious, couldn't sleep, could barely stand still, was shaky etc.
In fact i felt most peculiar til I ended up at the emergency clinic with my blood pressure in the sky and a heart rate of 150 and my head away with the fairies:eek:
Docs decided it was the prednisolone and cut the dose quite sharply with fairly quick improvement.
Very scarey
Hope you get sorted soon
 

·
Registered
Joined
·
40 Posts
Discussion Starter #6
hello everyone, and thank you so much for your advice.

JJ I hope your pred is still working for you and you continue to feel much better. :)

I seem to have "adjusted" to the new rate of 1 x 25mg per day, and the pain is manageable. The return to flare pain and fatigue did not happen, although at the time of my post I felt sure that it might and I was panicy. There is no doubt that the dose of 50 mg a day was like a magic potion! Wow.

On the 25mg a day I find that I am not feeling so anxious or "hyper" as on the big dose - couldn't have coped with that for long even though I was not in pain! :eek:

On Thursday I go down to 12.5 mg per day, so I guessing that I will again feel a bit more pain and discomfort due to the smaller dose?

I hope to be put back on plaquinel when I see the Rhumi, but that isn't until late may, so I am unsure what the GP will do with the pred dosage. I think she is intending to wean me off them completely? I will see her Friday so will find out then no doubt. Don't you hate having to wait so long for appt for the specialist?

I do hope everyone is well and taking good care of themselves.
:flowery:
 

·
Registered
Joined
·
14,661 Posts
Hello Lyn
I am glad you are getting on OK at the reduced dose but I can see the worry about getting off it completely especially as the Plaquenil will take some time to work. I suppose the GP can't prescribe it ? I would want to stay on the lowest dose possible because we are talking maybe minimum 6 months without relief and very low functioning. I don't know if you can take NSAIDs ?
Make sure you are on calcium supplements. You might like to try omega 3 essential oils that can reduce inflammation and also make some dietary revisions if necessary like cutting out animal/dairy fats and transfattys, processed sugars. Some people find they do well on low gluten and cutting out red meats while stepping up the fresh fruits and veg.

I gather you have been on Plaquenil before and just wanted to mention that it is quite common to stay on it for life, as an "insurance"

Perhaps you could get the consultant appointment brought forward

All the best
Clare
 

·
Registered
Joined
·
8 Posts
Lyn,
So glad to hear you are feeling better. I know what you mean by that panicy feeling, my coarse of Pred. ends this week and I just pray the pain doesn't return!! It's been so nice to feel almost NORMAL. If you have seen this Rhuem. before and had taken Plaq. prior can you call and see if they will call a script in for you? At least you will get a head start for your May appt.
Take care,
JJ
 

·
Registered
Joined
·
4,444 Posts
In your shoes, I would call your GP or your rheumy and ask to be started on Plaquenil now. They should be able to call in a prescription for you without needing an appointment.

Good luck with the next drops in the prednisone. I am hopeful for you that the drop to 12.5 will not be too bad. For me, it's going below 10 where I will usually really notice a difference. But you can get through it and off it too when the time is right :)
 
1 - 9 of 9 Posts
Top